MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - VENTRALEX; SURGICAL MESH
Catalog Number 0010302
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2008 - patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex mesh (device 1).Per op notes, "the hernia sac was identified, and the incarcerated fat was dissected out and reduced.A ventralex mesh (device 1) was placed and secured using sutures." on (b)(6) 2009 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with excision of ventralex mesh (device 1) and implant of ventralex mesh (device 2).Per op notes, "the hernia defect was identified.The defect was present in the original mesh (device 1) and the upper left wall of the original defect.The old mesh (device 1) was taken out and removed.The hernia sac was removed.A ventralex mesh (device 2) was placed and secured using sutures." on (b)(6) 2017 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent open repair with excision of ventralex mesh (device 2) and implant of synthetic mesh.Per op notes, "the hernia defect with incarcerated omentum were noted.The omentum was reduced.The hernia sac was excised.Old mesh (device 2) was excised.A synthetic mesh was placed and secured using sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2008) is considered to be a best estimate.This emdr represents the ventralex mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - VENTRALEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25175537
Report Number1213643-2026-00640
Device Sequence Number16113046
Product Code FTL
UDI-Device Identifier00801741016479
UDI-Public(01)00801741016479(17)130128(10)HUSA0854
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K132441
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2013
Device Catalogue Number0010302
Device Lot NumberHUSA0854
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Initial Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale